Yesterday afternoon Sophia asked what I was doing. “I am getting ready to take a bath.” She was surprised and said, “You don’t take baths.” She hesitated and then added, “I guess you have been taking more baths lately.” I explained that since I can now get in and out of the tub by myself, I can once again enjoy baths. When I was in pain, I had to make sure Steve was home to help me out but generally the pain of maneuvering myself into the tub and then redressing wasn’t worth the warmth of the water.
Almost daily Sophia gives me a big hug and says, “I am so glad you are feeling better. Aren’t you glad?” She said now that I am better, it is almost like all the pain wasn’t there. Fortunately, those memories do leave your mind quickly.
*Update on Enbrel shot: I have mentioned before that I get a small rash within 24 hours of giving my shot. I discussed with my rheumatologist changing to a different combination of Enbrel that a few of you suggested. She felt I might have better success moving to a fatter part of my body – my stomach. The idea kind of freaked me out so I have been putting it off. Yesterday I decided to go for it. The sting was actually less intense! However, this morning I did wake up to an itchy tummy. 😦
6 thoughts on “Bath time!”
I've found that the shot in the stomach doesn't sting like it does in the thighs. At first, though, it's weird to stick a needle in your abdomen. eww!
Have you asked your rheumy about benadryl to help with the itching/rash?
It is weird sticking a needle into your stomach. It has taken me a while to get the nerve up to do it.
I am still trying to stay away from any additional medications (even over the counter) but you did give me a good idea. My daughter takes an herb for her eczema that would probably help with the itching that comes with the injection. Maybe I will give that a try. Thanks.
Thanks for commenting.
Herbs are still chemicals, and can interact with meds. It would probably be a good idea to check with your pharmacist to make sure there aren't any known interactions. I have a copy of PDR For Herbal Medicines (4th ed.), if you'd like me to look something up (but no guarantees it has the lastest info).
You are right. We do have to be careful with herbs too. I generally check with my naturopath before taking anything. So far I have had better luck with her researching herb/medication combo than my rheumatogist. She has always been good about watching out for me.
Benedryl has never been something I can take. It puts me into a deep sleep almost immediately, even with small doses.
Sorry you're still having the injection site reactions. The only other things I might suggest is that you ice the site both before AND after the injection and you might try some cortisone/anti-itch cream on the site after the injection. I eventually “grew” out of it, and while it seems to be taking you longer, hopefully you will as well. Good luck!
Carla, thanks for the ideas. I have tried icing the site beforehand but not after. I will try that. The beforehand didn't make a difference.
I decided not to inject my stomach again until I see my rheumatologist. The rash ended up getting worse with burning and itching. Yuck. I felt like a monkey scratching my tummy.